Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Tallahassee, FL

March 25, 20145 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Mar 25, 2014, 1:38 PM CDT for 5 counties in Alabama. It took effect at Mar 26, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 1:38 PM CDT (18:38 UTC)
In effect from
Mar 26, 2014, 12:00 PM CDT
Expired
Mar 26, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS82 KTAE 251838
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT TUE MAR 25 2014

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY THIS
EVENING FOR SOUTHEAST ALABAMA FOR A COMBINATION OF LOW RELATIVE
HUMIDITY AND 20-FOOT WIND SPEEDS OF AT LEAST 20 MPH...

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY THIS
EVENING FOR PORTIONS OF SOUTHWEST GEORGIA FOR A COMBINATION OF
LOW RELATIVE HUMIDITY...20-FOOT WIND SPEEDS OF AT LEAST 15 MPH...
AND LOW FUEL MOISTURE...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY
WEDNESDAY EVENING FOR SOUTHEAST ALABAMA FOR LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.A VERY DRY AIRMASS WILL CROSS OUR FORECAST AREA TODAY AND
TOMORROW. MINIMUM RELATIVE HUMIDITY VALUES TODAY ARE IN THE LOW
20S AND WILL DIP INTO THE MID-TEENS TOMORROW AFTERNOON. RED FLAG
WARNINGS ARE OUT TODAY IN ALABAMA FOR A COMBINATION OF LOW
RELATIVE HUMIDITIES AND HIGH WINDS AND IN GEORGIA FOR LOW RELATIVE
HUMIDITIES AND FUEL MOISTURE AND HIGH WINDS. TOMORROW...A RED FLAG
WARNING IS IN EFFECT FOR ALABAMA FOR A 5 TO 6 HOUR DURATION OF
RELATIVE HUMIDITIES BELOW 25 PERCENT.

ALZ065>069-270000-
/O.UPG.KTAE.FW.A.0005.140326T1800Z-140327T0000Z/
/O.NEW.KTAE.FW.W.0011.140326T1700Z-140327T0000Z/
/O.CON.KTAE.FW.W.0010.000000T0000Z-140326T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
138 PM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: COFFEE...DALE...GENEVA...HENRY AND HOUSTON
  COUNTIES IN SOUTHEAST ALABAMA.

* WIND: TODAY...15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR
  WEDNESDAY...AROUND 10 MPH.

* HUMIDITY: TODAY...MINIMUM VALUES 23 TO 25 PERCENT. FOR 
  WEDNESDAY...MINIMUM VALUES 20 TO 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

GAZ120>128-130-142-260000-
/O.CON.KTAE.FW.W.0010.000000T0000Z-140326T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
BEN HILL-EARLY-
238 PM EDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS 
EVENING...

* AFFECTED AREA: BEN HILL...CALHOUN...CLAY...DOUGHERTY... 
  EARLY...LEE...QUITMAN...RANDOLPH...TERRELL...TURNER...AND 
  WORTH COUNTIES IN SOUTHWEST GEORGIA. 

* WIND: 15 TO 25 MPH. GUSTS AS HIGH AS 35 MPH.

* HUMIDITY: MINIMUM VALUES 23 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE: AROUND 6 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

MOORE
2 follow-up statements
467 
WWUS82 KTAE 260021
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT TUE MAR 25 2014


...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY
WEDNESDAY EVENING FOR SOUTHEAST ALABAMA FOR LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE FORECAST AREA
TOMORROW. MINIMUM RELATIVE HUMIDITY WILL DIP INTO THE MID-TEENS
TOMORROW AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST
ALABAMA FOR A 5 TO 6 HOUR DURATION OF RELATIVE HUMIDITIES BELOW 25
PERCENT WEDNESDAY AFTERNOON.

ALZ065>069-270000-
/O.EXP.KTAE.FW.W.0010.000000T0000Z-140326T0000Z/
/O.CON.KTAE.FW.W.0011.140326T1700Z-140327T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
721 PM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY

* AFFECTED AREA: COFFEE...DALE...GENEVA...HENRY AND HOUSTON 
  COUNTIES IN SOUTHEAST ALABAMA. 

* WIND: WEDNESDAY...AROUND 10 MPH.

* HUMIDITY: WEDNESDAY...MINIMUM VALUES 20 TO 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

GAZ120>128-130-142-260130-
/O.EXP.KTAE.FW.W.0010.000000T0000Z-140326T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
BEN HILL-EARLY-
821 PM EDT TUE MAR 25 2014

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

&&

$$
396 
WWUS82 KTAE 260730
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 AM EDT WED MAR 26 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR SOUTHEAST ALABAMA DUE TO EXPECTED LONG DURATIONS OF 
RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT...

.ALTHOUGH TEMPERATURES WILL BE WELL BELOW SEASONAL LEVELS
TODAY...THE VERY DRY AIRMASS IN PLACE WILL RESULT IN MINIMUM
RELATIVE HUMIDITY VALUES IN THE MID TO UPPER TEENS THROUGHOUT THE
TRI-STATE REGION. RED FLAG CONDITIONS ARE EXPECTED ACROSS
SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES
BELOW 25 PERCENT. IN FLORIDA...ALTHOUGH DURATION CRITERIA WILL BE
MET AS WELL...ERC VALUES ARE EXPECTED TO REMAIN BELOW 37. IN
GEORGIA...WIND WILL BELOW RED FLAG CRITERIA. AFTER TODAY...
RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE AGAIN...REMAINING
ABOVE CRITICAL THRESHOLDS FOR THE REMAINDER OF THE PERIOD.

ALZ065>069-270000-
/O.CON.KTAE.FW.W.0011.140326T1700Z-140327T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
230 AM CDT WED MAR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* AFFECTED AREA: COFFEE...DALE...GENEVA...HENRY AND HOUSTON 
  COUNTIES IN SOUTHEAST ALABAMA. 

* WIND: 5 TO 10 MPH.

* HUMIDITY: MINIMUM VALUES 15 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 1:37 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 25, 1:37 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT Tue Mar 25 2014

...Light freeze expected tomorrow morning in southeast Alabama
and southwest Georgia...

.Near Term [Through Tonight]...
A rapidly deepening low pressure system lies off the Atlantic coast
of the Carolinas and will continue to deepen as it slides northward
along the Atlantic coastline. To our west, an area of high pressure
with very cold, dry air will continue to head eastward into the
area, further enhancing the tightening pressure gradient. For our
area, this means a windy day and night with gusts of 30-35 MPH today
and 15-20 MPH overnight, starting to weaken further around midnight
from west to east as the deep low pressure system lifts northward.
Maximum temperatures are on track to stay in the low 60s in
southeast Alabama and parts of southwest Georgia to low 70s in the
eastern Big Bend, despite mostly sunny skies. With a very cold
airmass in place, lows will be unseasonably cold, dipping into the
low to mid 30s by the early morning hours. In southeast Alabama and
southwest Georgia, a light freeze is expected with temperatures
dipping 30-32 degrees for 2-3 hours.

.Short Term [Wednesday Through Thursday Night]...
The period begins with high pressure building over the Tennessee
River Valley moving toward the Atlantic Coast by Thursday. While
the winds will be lighter on Wednesday afternoon, the chilly and
dry airmass that was advected into the region on Tuesday will be
slow to warm. Despite full late March sunshine, highs will
struggle to get out of the lower 60s.

Wednesday night, high pressure will center just off the Mid
Alantic Coast with southeasterly flow developing by daybreak.
Advancing mid and upper level cloudiness will help limit minimum
temperatures to generally the mid and upper 30s.

Thursday is a transition day as the storm system taking shape
across the Central Plains begins to move eastward. The airmass
still won't have moistened enough to generate any shower activity
in the southerly flow ahead of the storm system. Temperatures
though will be much warmer, with highs in the low to mid 70s.

Conditions will deteriorate more quickly on Thursday night as
forcing increases ahead of the approaching storm system. Model
guidance seems to indicate one enhanced area of showers and
stronger storms just to the south of the Florida Panhandle late
Thursday night into early Friday morning, with lighter activity
spreading across the northern zones. For now, will show increasing
pops after midnight across the entire forecast area, with the
greatest chance across the Florida Panhandle and adjacent waters.

.Long Term [Friday Through Tuesday]...
By Friday the upper level pattern is split with a shallow trough
over Iowa and a some additional energy over the GOM. As this energy
transitions eastward, showers and isolated thunderstorms will
develop over our CWA. As this impulse moves out on Sat, a much
deeper trough slides down from the northwest. At the surface, a cold
front with widespread shower activity will move into the area on
Saturday Afternoon. Conditions improve on Sunday, leading to a
tranquil end of the period with highs in the mid 70s and lows
ranging in the upper 40s to low 50s.

&&

.Aviation...
[Through 18Z Wednesday] VFR conditions will prevail through the
period with northwest winds gusting to 20-30 knots today. Winds
will decrease after sunset and should generally stay around 10
knots or less through the rest of the period, although gusts to
around 15-20 knots will still be possible overnight.

&&

.Marine...
The pressure gradient will remain tight between a strong low
pressure system in the Western Atlantic and a high pressure area
over the Mid Mississippi River Valley. Advisory conditions are
expected into Wednesday afternoon until the high pressure area
builds close enough to the waters for winds to subside. This
period of lighter winds will be short lived as onshore winds
increase Thursday afternoon ahead of the next system. At least
cautionary level winds and unsettled conditions are anticipated
through the end of this week.

&&

.Fire Weather...
A very dry, cold airmass will cross our forecast area today and
tomorrow. Minimum relative humidity values today are in the low 20s
and will dip into the mid-teens tomorrow afternoon. 20 foot wind
speeds are high today, but will follow a decreasing pattern after
sunset tonight. Red flag warnings are out today in Alabama for a
combination of low relative humidities and high winds and in Georgia
for low relative humidities and fuel moisture and high winds.
Tomorrow, a red flag warning is in effect for Alabama for a 5 to 6
hour duration of relative humidities below 25 percent. In Florida,
although duration criteria will be met as well, ERC values are
expected to remain well below 37. In Georgia, wind will be below red
flag criteria. After Wednesday, relative humidity values will begin
to increase again, remaining above critical thresholds for the
remainder of the period.

&&

.Hydrology...
Only three rivers remain in flood stage. The Ochlockonee at Havana
is currently at 25.19 feet and will fall below flood stage by this
evening. The Aucilla at Lamont is currently at 54.22 feet and will
fall below flood stage by Wednesday evening. The Withlacoochee at
Quitman is also in flood stage and several other rivers remain in
action stage. The next chance for significant rainfall will be
Thursday night into Friday.

For the latest river stages and forecasts, please visit:

water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   33  61  36  71  57 /   0   0   0  10  40
Panama City   39  60  46  70  61 /   0   0   0  10  60
Dothan        32  61  39  72  57 /   0   0   0  10  40
Albany        31  60  37  72  56 /   0   0   0  10  30
Valdosta      32  61  36  72  55 /   0   0   0  10  30
Cross City    33  62  36  75  57 /   0   0   0  10  40
Apalachicola  37  59  44  68  62 /   0   0   0  10  60

&&

.TAE Watches/Warnings/Advisories...

FL...Freeze Warning from 4 AM to 8 AM CDT Wednesday for Holmes-Inland
     Walton-Jackson.

GA...Freeze Warning from 5 AM to 9 AM EDT Wednesday for Baker-Ben
     Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.

     Red Flag Warning until 8 PM EDT this evening for Ben Hill-
     Calhoun-Clay-Dougherty-Early-Lee-Quitman-Randolph-Terrell-
     Turner-Worth.

AL...Freeze Warning from 4 AM to 8 AM CDT Wednesday for Coffee-Dale-
     Geneva-Henry-Houston.

     Red Flag Warning until 7 PM CDT this evening for Coffee-Dale-
     Geneva-Henry-Houston.

     Red Flag Warning from Noon to 7 PM CDT Wednesday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Small Craft Advisory until 2 PM EDT Wednesday from Destin to
     the Suwannee River out to 60 nautical miles.

&&

NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...WALSH/GODSEY
AVIATION...MOORE
MARINE...GODSEY
FIRE WEATHER...MOORE
HYDROLOGY...WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:33 AM CDTFire Weather WatchTAECoffee, Dale, Geneva, Henry, Houston10 hr
Mar 25, 3:33 AM CDTRed Flag WarningTAECoffee, Dale, Geneva, Henry, Houston15 hr
Mar 25, 1:44 PM CDTFreeze WarningTAECoffee, Dale, Geneva, Henry, Houston18 hr

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.